Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 123, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 13, 2016, 7:17 PM EDT for 4 counties in Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 13, 2016, 7:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 4:16 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
| Jul 13, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:07 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 13, 4:07 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 407 PM EDT WED JUL 13 2016 .SYNOPSIS... A series of upper level disturbances will traverse the region through Thursday helping to keep the chance of showers and thunderstorms in the forecast. A cold front will then cross the area Friday with surface high pressure building into the region Saturday morning. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... This afternoon showers and thunderstorms over Indiana/ Illinois will slowly spread into the area from the west as an upper level disturbance acts as upper level lift. Forecast soundings from the NAM and GFS both show some instability (greater elevated instability on the NAM) while PWATs remain near 2.00". The first wave looks to arrive later this afternoon into early evening. A secondary shortwave will move into the area early Thursday morning which is currently responsible for the ongoing MCS out in Missouri. SPC currently has us in a slight risk until 8 am Thursday morning. Currently DCAPE values are around 1000 which would support wind gusts as the primary threat. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... During the day Thursday the shortwave from the morning will be exiting the area leaving weak subsidence in its wake. With this being said timing individual disturbances in the flow remains difficult. Thursday afternoon instability will linger across the area with both the NAM and GFS indicating values above 1000 J/kg so can't completely remove the chance of rain. Friday a strong shortwave will dive southeast bringing a surface cold front with it. Global models in general show the higher instability Friday afternoon across the southeast. Have trended PoPs this direction. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... High pressure and dry conditions will be in place for Saturday. Saturday is expected to be the coolest day of the long term with northerly flow. Although dry conditions will continue for Sunday, southerly flow will return for Sunday with warmer temperatures. With northwest flow pattern aloft multiple disturbances are expected to work into the region next week. The best chances for this currently are expected to be Monday into Monday night and then again on Tuesday. High temperatures Monday through Wednesday are expected to be in the 80s to around 90 and low temperatures in the 60s to around 70. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... IFR/MVFR stratus from this morning has given way to VFR Cu with peak diurnal heating. Southwesterly winds of around 10kts are expected through the afternoon. After 21z, several weak midlevel disturbances will begin to move through the OH Valley through the TAF period. This will allow for isolated/scattered -TSRA development across the region, but high res models continue to differ on both spatial and temporal coverage of this potential activity. Currently, it appears most likely that isolated -TSRA will develop across IN this afternoon and move into OH early this evening. A more potent midlevel disturbance and associated TSRA activity currently across MO will move E across OH Valley after 00z. Expect activity will be decreasing in coverage and intensity as it approaches western terminals, but current data suggests activity may be maintained somewhat for northern terminals between 01-07z. Differences in model solutions and specific mesoscale features has resulted in low confidence in evolution of this potential SHRA and TS activity, so handled this with a TEMPO for northern sites for now. After 08z or so, expect that SHRA activity should be fairly isolated in nature. For Thursday morning, expect that winds will slowly veer to a more westerly direction as main shortwave moves east through area. For Thursday afternoon, it appears best chance for SHRA/TS development will be for central/SE parts of area, so kept KDAY dry through the remainder of the period. OUTLOOK...Thunderstorms possible at times through Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Novak AVIATION...KC
Hazardous weather outlook, Jul 13, 4:19 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 419 PM EDT WED JUL 13 2016 INZ050-058-059-066-OHZ034-035-042-043-051-060-142030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY- MIAMI-PREBLE- 419 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ026-044>046-052>056-061>065-070>074- 077>082-088-142030- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 419 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 6:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT WED JUL 13 2016
INZ050-132230-
WAYNE IN-
602 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 630 PM EDT...
AT 601 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
CASTLE...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...CAMBRIDGE CITY...HAGERSTOWN...
FOUNTAIN CITY...DUBLIN...FRANKLIN...GREENS FORK...SPRING GROVE...
BETHEL...ECONOMY...MOUNT AUBURN...WHITEWATER AND MIDDLEBORO.
THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 155.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3979 8522 3987 8522 3987 8520 4000 8520
4000 8482 3980 8482
TIME...MOT...LOC 2201Z 259DEG 35KT 3989 8530
JDRSpecial weather statement, Jul 13, 6:21 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED JUL 13 2016
OHZ034-035-042-043-132300-
AUGLAIZE OH-MERCER OH-DARKE OH-SHELBY OH-
621 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN AUGLAIZE...
MERCER...NORTHERN DARKE AND NORTHWESTERN SHELBY COUNTIES UNTIL 700 PM
EDT...
AT 620 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BERNE TO NEAR FORT RECOVERY TO 8 MILES NORTHWEST
OF NEW MADISON...MOVING NORTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...CELINA...ST. MARYS...COLDWATER...NEW BREMEN...MINSTER...
VERSAILLES...ST. HENRY...UNION CITY...FORT LORAMIE...FORT RECOVERY...
ANSONIA...ROCKFORD...NEW KNOXVILLE...MOULTON...WABASH...MENDON...
OSGOOD...CHICKASAW AND BURKETTSVILLE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4073 8446 4068 8445 4069 8429 4039 8426
3999 8481 4073 8480
TIME...MOT...LOC 2220Z 209DEG 47KT 4065 8488 4035 8480 4006 8481
NOVAKSpecial weather statement, Jul 13, 6:35 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT WED JUL 13 2016
INZ050-058-059-132300-
WAYNE IN-FAYETTE IN-UNION IN-
635 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...CENTRAL FAYETTE
AND NORTHERN UNION COUNTIES IN EAST CENTRAL INDIANA UNTIL 700 PM
EDT...
AT 635 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CONNERSVILLE...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
RICHMOND...CONNERSVILLE...CENTERVILLE...CAMBRIDGE CITY...LIBERTY...
WATERLOO...BUNKER HILL...ABINGTON...BROWNSVILLE...EAST GERMANTOWN...
SPRING GROVE...BOSTON...SPRINGERSVILLE...KITCHEL...CLIFTON...
METTEL FIELD...BENTONVILLE...INTERSTATE 70 AT EXIT 145...
BEESONS AND GOODWINS CORNER.
THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 142 AND 154.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3976 8530 3994 8484 3963 8483 3962 8528
3969 8530
TIME...MOT...LOC 2235Z 250DEG 36KT 3969 8521Special weather statement, Jul 13, 7:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT WED JUL 13 2016
OHZ060-061-132330-
MONTGOMERY OH-PREBLE OH-
705 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY AND
CENTRAL PREBLE COUNTIES UNTIL 730 PM EDT...
AT 704 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR EATON...
MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
DAYTON...RICHMOND...TROTWOOD...ENGLEWOOD...EATON...LEWISBURG...
NEW PARIS...WEST ALEXANDRIA...CLAYTON...UNION...BROOKVILLE...
NEW LEBANON AND PYRMONT.
THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 0 AND 27.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3986 8481 3992 8432 3972 8426 3966 8480
3982 8482
TIME...MOT...LOC 2304Z 259DEG 38KT 3976 8473
JDRSpecial weather statement, Jul 13, 7:12 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT WED JUL 13 2016
OHZ026-035-043-044-132345-
LOGAN OH-AUGLAIZE OH-HARDIN OH-SHELBY OH-
712 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LOGAN...
NORTHEASTERN AUGLAIZE...HARDIN AND EASTERN SHELBY COUNTIES UNTIL 745
PM EDT...
AT 711 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR ELIDA TO NEAR WAPAKONETA TO NEAR SIDNEY...MOVING
NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SIDNEY...BELLEFONTAINE...WAPAKONETA...KENTON...ADA...FORT SHAWNEE...
CRIDERSVILLE...JACKSON CENTER...FOREST...RUSSELLS POINT...DE GRAFF...
LAKEVIEW...DUNKIRK...ALGER...WAYNESFIELD...BELLE CENTER...
NORTHWOOD...BLANCHARD...ROUNDHEAD AND QUINCY.
THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 95 AND 99...AND
BETWEEN MILE MARKERS 110 AND 118.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4082 8350 4051 8354 4019 8418 4020 8418
4050 8415 4068 8424 4068 8422 4066 8422
4066 8411 4064 8411 4065 8388 4082 8388
TIME...MOT...LOC 2311Z 218DEG 61KT 4075 8419 4056 8410 4026 8414
NOVAKLocal storm report, Jul 13, 7:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 3 SSW CELINA 40.51N 84.59W
07/13/2016 MERCER OH EMERGENCY MNGR
TREE DOWN IN ROADWAY NEAR THE INTERSECTION OF COLDWATER
CREEK ROAD AND ST. ANTHONY ROAD. TIME ESTIMATED FROM
RADAR.
&&
ABUTNERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:21 PM EDT | Special Weather Statement | ILN | Darke, Mercer | 39 min |
| Jul 13, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 42 min |
| Jul 13, 7:05 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 25 min |
| Jul 13, 7:12 PM EDT | Special Weather Statement | ILN | Hardin | 33 min |
| Jul 13, 7:29 PM EDT | Special Weather Statement | ILN | Union | 46 min |
| Jul 13, 7:34 PM EDT | Special Weather Statement | ILN | Hardin, Logan | 26 min |
| Jul 13, 7:36 PM EDT | Special Weather Statement | ILN | Delaware | 39 min |
| Jul 13, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Montgomery | 33 min |
| Jul 13, 6:02 PM EDT | Special Weather Statement | ILN | Wayne | 28 min |
| Jul 13, 6:35 PM EDT | Special Weather Statement | ILN | Fayette, Wayne | 25 min |
| Jul 13, 7:51 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.